MAUDE Adverse Event Report: LEONHARD LANG GMBH ERBE; ELECTROSURGICAL DISPERSIVE ELECTRODE

LEONHARD LANG GMBH ERBE; ELECTROSURGICAL DISPERSIVE ELECTRODE
Model Number XL31A
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are reporting this incident because we distribute prewired dispersive electrodes of comparable design in the us (under k030362).Retained samples of the same lot have been inspected visually.No faults were detected.On february 12th, 2025, we have received the concerned device for further investigation.The visual investigation has shown that one side of the conductive aluminum was bent in the area of the connecting tab and therefore both conductive aluminium areas have been riveted at one side to the ring terminal of the cable.On the other side of the split electrode the bent aluminum was also touching the second rivet of the cable ring terminal.A connection of both conductive aluminum resulted, effectively shorting them out.The connection of both conductive aluminum sides have caused the generator to recognize the split monitoring dispersive electrode as an unsplit nonmonitoring electrode.We assume that a defective dispersive electrode, which was not sorted out in the manufacturing process, was riveted.During the subsequent manual assembly of the foam insulation it was not discovered that one end of the cable was not correctly fixed to the electrode.We consider this a freak escape.We conclude a manufacturing problem led to the incident.We consider the investigation closed.
 
Event or Problem Description
On january 30th, 2025 we have been informed about a malfunction involving a monitoring dispersive electrode at an unknown hospital.A monitoring dispersive electrode erbe nessy plate 170 (model xl31a) and an unknown generator were used.The initial report stated that [translated from german to english language]: "customers noticed: ne [monitoring dispersive electrode] is in two parts, but is recognized by the device as one part.Can be reproduced on hf device [generator].(.) insulation around electrode connecting tab removed for analysis purposes.Conacting tab of one side of the conductive [aluminum] material is bent in contact surface [electrode connecting tab] and is also connected to the other side of the conductive [aluminum] material by a crimp contact.(short circuit)".No further details have been disclosed.

Brand Name
ERBE
Common Device Name
ELECTROSURGICAL DISPERSIVE ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU  6020
Manufacturer (Section G)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU   6020
Manufacturer Contact
thomas recheis
archenweg 56
innsbruck, tirol 6020
AU   6020
MDR Report Key21394991
Report Number8020045-2025-00003
Device Sequence Number8292148
Product Code GEI
UDI-Device Identifier04050147005167
UDI-Public(01)04050147005167
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K030362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberXL31A
Device Catalogue NumberNESSY PLATE 170
Device Lot Number240724-2401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Initial Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown